News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Side Effects/complications with Testosterone


 mama2js - Wed May 16, 2007 7:50 pm

My 14 year old son was diagnosed with GHD (short stature/failure to thrive)at birth, he was on Steriods for a year when he was 11 and it helped with his growth...but since being off it, he has stopped growing again. His Endocrinologist is now giving him a series of Testosterone injections over the summer, so when he starts High School in the Fall...he will hopefully have 'caught up' some with boys his age. My concern is what the side effects and/or complications are with these injections. I asked his Doctor a million questions but never thought about this!!!
 Dr. Chan Lowe - Sun Jul 08, 2007 9:26 pm

User avatar I presume that he does not have isolated growth hormone deficiency since he is now getting testosterone injections as well. Has he stopped getting growth hormone injections? Generally these will be continued until the child has completed puberty and growth is complete.

Regarding the testosterone injections, if he is deficient in testosterone he really should not have any of the side effects that people using "extra" testosterone get. There are a few side effects associated with the medication itself. These include pain at the injection site, hypertension, and elevated liver enzymes. The typical "side effects" that go along with testosterone (natural or injected) are also likely including acne, voice changes, etc.

Follow up with your endocrinologist will be important to continue to monitor his progress.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here